Addiction: Substance Abuse Community
Codeine W/D...plz help me.
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Codeine W/D...plz help me.

I'm new to this forum, just found it today when I was looking for any support I can find...I'm so desperate for some encouraging words right now. I'm feeling pretty hopless right now. I've been addicted to Codeine for 8 years now, I've tappered down to about 80 mg (10 pills) a day for a little while now, and the last 4 days I have tappered that down to 16 mg (2 pills)a day. The rebound headaches are absolutely horrible, I feel like they will never get better. I'm looking for some succes and inspirational stories thatwill help me see that I can do this. How long do these rebound headaches last, they are so bad that I can barely function. When will this get better? Please, any words of wisdom and personal experience with this would be great. Its time, I have to do this, my family needs me to be healthy for them, I need to get my act together and be a better mother...these stupid pills are taking my energy away from the important things in my life.
Related Discussions
9 Comments Post a Comment
Blank
Avatar_n_tn
It is going to be hard to get through the w/d's. This forum will give you all the support you need. I know how you feel and where you are coming from. How did you become addicted?

Tim
Blank
216878_tn?1196041120
Well i can tell you that i am on day 7 today... a whole week. After taking 6-8 percocets a day for over 4 years now. This is by far the hardest thing i have ever had to go through in my entire life. For the first 3 or 4 days i was serverly sick, flu like symptoms, with the runs and fever body aches and pains. I thought i wanted to die. But now on day 7 the pains are gone. The physical pains anyway, i am still suffering from the cravings and feel depressed and find it hard to focus but take it one day at a time. If i can make it this far trust me any one can do it. It will lighten up a little better every day. I promise... Think positive and don't give in. You won't be sorry, you will start and feel better very soon. Hang in there, and good luck , let me know if ya want to talk i will always be checking in here....
Blank
Avatar_f_tn
Hi There!
Welcome to the forum!! I, too, was addicted to Codeine, or Tylenol #3...those pills were 30 mg of Codeine...not sure exactly what you were on with that does...were you on Fiorinal with Codeine, or Codeine with Tylenol....Codeine is so horrible to w/d from, isn't it? To be honest, I had a worse time w/d from Codeine than Vicodin, which doesn't make sense b/c Vicodin is a stronger drug, but I've gone through w/d from both and T3 was worse for me. You WILL get through it!!! I have been clean since December...the physical stuff, the worst of it, should be over within 3-4 days...what day did you say you were on? I totally know how you feel...I get migraines, and when I stopped the Codeine, and during w/d, I'd wake up in the am with my head literally pounding so bad I couldn't lift my head of the pillow...and I'm not joking!! That lasted about four days, I think. Keep posting, stay strong, and feel free to ask me any questions you want!
Blank
216878_tn?1196041120
By the way, having someone to confide in really helped me alot... more than i thought it could. I talk to my husband he is the only who knows, i thank God he is here for me. But this site is AMAZING i was not a believer at first i kept thinking how is this gonna help me??? But OMG it has helped, just knowing that their are others out there in the world just like you and going through what you are is so helpful, you get advice and know what to expect next... and most of all it lets you just cry out for help and someone on here will help you without judging you. This is great. Think positive, thats what i am doing. I wanted to give up so many times but refuse, i have 3 kids and a great husband and don't want to throw that all away cause of pills running my life. It is hard very hard, but from what i hear it is worth it. Just hang in there. There are alot of us on here in the beginning stages and talking about it helps, so keep talking let it out. You can do it.
Blank
177036_tn?1192290235
Hey, can you go into a detox facility... one that you have shopped for cause they are not all the same... call them and ask how comfortable they will make you?  The one I went into was full on with comfortable and it worked for me.
Blank
217157_tn?1189759420
Thank you everyone. Here's a bit more history...at one point I wad taking Codeine, Deludid (spelling?) Demerol, Morpheine, Oxy's, and Perc's...this went on for years progressively getting worse, the worst being I would take the above (not all at once and not all in the same day) but none the less, was taking copious amounts on a daily basis to function. I had tried to quit before, but the w/d were too unbearable and sick, sick, sick, omg!!! Eventually I was onto very hard drugs, which did help me come off of the opiates bc I was too messed up on the other drug to feel the pain. I the hit yet another bottom and went to Detox for that and a treatment centre and have been clean from the other "****" 2 1/2 years. But then, after being clean from everything, and I mean everything...I started taking the odd Tylenol w/ codeine here and there for a legitamite headache. Then before I knew it I was taking them everyday again, I didn't even see it coming! It just happened, I the have tried a couple times to come off of them again, and tought it would be easier since its not the copious amopunts I used to take, but I can't beleive its still just as hard. I wasen't severily ill like before, but still had the runs, body aches, tired, stomach craps, you know...those withdrawls, but I can handle that, their almost gone now. Its the rebound headaches that are just as severe as they were at my worst point. I didn't think they would be that bad since the amount of Codeine is significantly less then before, but they are still just as severe as before. I guess from my relapse 2 years ago, its been taking them everyday since then maybe...I don't know, I just can't beleive I've done this to myself, I feel like I'm back in this vicious cycle again, but this time I have kids and its more important then ever that I get my act together again, but am feeling hopless bc I never went thru this w/d with the rebound headaches before sine the last time I was substituding, and this time I'm not, so I'm feeling everything and just find it hard to see the light at the end of the tunell bc I don't know how long this is going to last.

Sorry my post was so long, I just thought I would lay it all out and tell my history with drug use so you know how this has impacted my life so far. I've been battling addictiob for so long, I just to be done woth it aldready, I'm off of  everything else...and this is the hardest.
Blank
Avatar_n_tn
Thank God, I thought I was the only one going through this.  I stopped taking codeine a week ago today.  I was taking over 60 pills a day and decided enough was enough and went cold turkey.  Only thing is no one told me about withdrawal symptoms!!  The headaches and sleepless nights are the worst. Luckily they have subsided over the last day and today I think I am starting to feel better (please!).  I have kept my addiction secret from my wife, friends and family.  Had to make up a fake illness to explain why I was so ill.  i just to be rid of this evil drug.
Blank
Avatar_m_tn
I`m on day 4 of goin cold turkey from 10 x 30mg of codeine phosphate and am in complete agony is there any other painkillers that i could take that would take away some of the pain but doesnt have any codeine or similar products in ...
Blank
Avatar_f_tn
Hi there, I am also new to this forum and I can tell you that I give you praise for having the courage to stick to your program.  I promise you it will get better. I was exactly where youo are at just recently and my doctor put me on a weaning program.  I was so afraid at first because I felt it was working but out of the blue, the w/ds began to get better and better.  I can tell you that I stocked up on vitamins. I took 3 vitamin c's a day, along with vitamin b-12. I also heard that magnesium really helps to rebalance our systems during w/ds.  Hang in there, you've come this far so don't give up ok.  You can do it. God Bless you and your family.... Much Aloha from Honu in hawaii.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia